Re: Minimizing Opioid-Induced Sedation (Narcolepsy)
- From: "oldgoat" <oldgoatmail@xxxxxxxxx>
- Date: Sat, 13 Feb 2010 19:39:33 -0500
It's kind of hard to get a clear picture of your complaint. Is it daytime sedation, periods of time which you fall asleep and are not aware of, or is it insomnia and severe sleep deprivation? They all have different causes, and so, have different treatments.
I'd talk to your doc again and ask him to at least try the insurance coverage for the Provogil. Or perhaps your lawyer, though I don't know how he'd bill for such, but that isn't the doctors problem, either. I can understand his concern about prescribing secondary habit forming drugs to counter the side effects from an initial habit forming drug, but Provogil use is pretty common in these circumstances.
If you're looking for any literature to counter the threat of driving privilege revocation, there are scientific findings that show opiate tolerant patients drive just fine. A search of our archives should find them for you. I am not talking about the recreational crowd who rarely use a single substance, but those under physician's care who take the medication as prescribed. Strictly as prescribed, not skipping a dose from fear of tolerance or addiction, nor gobbling a handful when you're in additional pain. This is the whole idea behind these long acting medications. Pain relief and tolerance are not necessarily hand in hand, but when the dosing is right the former coexists just fine with the latter. Stable plasma state is essential (and the right one is difficult enough to find) to both function and pain control, higher or lower screws the pooch.
Don't screw the pooch--og
"Cane" <Cane@xxxxxxxxxxxx> wrote in message news:8Vedn.97022$CM7.7704@xxxxxxxxxxxxxxx
I had a discussion with my PM doctor yesterday regarding Opioid Inducted Narcolepsy.
We discussed Provigil and the dr. said that it cost over $500 for a month's supply and the worker's comp will
have a fit if he Rx'ed it. Plus it is not recommended for this problem.
The doctor the warned me about driving my vehicle. I explained that the longest trip I take is to my appointments with him.
I usually drive less than a couple miles on any given trip.
The doctor then told me that with the high dose of opioids I am on, (90mg of MScontin 3/day, I do not think that is very high) he may recommend that I not drive any more.
Just this morning I sent him this document via email, to his office and am waiting for a response
Anyone else having this problem and what are you doing/taking for it?
- Prev by Date: my pain dog loossed his DAE nubbers
- Next by Date: Re: A surefire headache cure!
- Previous by thread: Re: Minimizing Opioid-Induced Sedation (Narcolepsy)
- Next by thread: Re: Minimizing Opioid-Induced Sedation (Narcolepsy)